Monday, February 20, 2006

In Limbo and the Dangers of Percoten

Well, this will be no surprise to deployment veterans, but the redeployment is taking longer than expected.

So far two possible dates for my boyfriend's homecoming have come and passed, and now I am waiting for another date to be mentioned...

I managed to get a nasty case of the flu, and was flat on my back most of yesterday. It had to have been one of the worst fevers I have ever had. And because I don't have any meds here I was treating it with whiskey and hot toddies...which are good, but no replacement for the likes of NyQuil or Contact.

This morning I woke up still achey, but the "please put me out of my misery fever" was gone. And toodling around my boyfriend's apartment, I found hidden in plain sight a bottle of Percoten. Putting aside all common sense of the dangers of taking medicine prescribed for other people, and looked at the label, and read the instructions: take 2 every 4 hours...hmmm...well, I thought I would take one and see if that made me feel any better.

I did this while talking to a German friend of mine on the phone. She wasn't too impressed with my self-medicating and said: well, tell me the name of the drug so I can tell the paramedics when they are trying to re-animate you.

So down went one Percoten. And I started to chat online, when all of the sudden my hands started tingling, I was getting dizzy, couldn't see straight, couldn't think straight. And the smartest thing seemed to be getting into bed and sleeping it off, with the hopes that I would eventually wake up again. I sure was glad that I had the sense to only take 1 of those things.

But man, if my arm ever falls off, or I manage to cut off a finger while chopping food in the kitchen, I will be glad of the remaining Percoten. Actually, come to think of it, if my boyfriend's homecoming takes much longer I might get creative with some Percoten-Wishing-Waiting cocktails. Just kidding...but it is a thought.

6 Comments:

Blogger bee said...

Yikes! Get well soon!

5:04 PM  
Blogger Teresa said...

Hmmm - Percoten? I'm not familiar with that name and google doesn't come up with anything remotely near what I think it should be. Is it Percodan - a pain reliever? possibly the German spelling of it or maybe a brand name?

Anyhow - even Percodan isn't going to do too much for the flu. Pain relievers of the narcotic type don't really relieve the pain - they usually make you just not care that you have it. As for the tingly fingers etc... I would certainly mention that to any doctor who wants to prescribe a pain reliever in the future - this is not a good thing.

Go forth and take no more. *grin* Yes, I used to be a nurse - why do you ask...

7:13 PM  
Blogger Adrienne said...

Whoa, girl---you are crazy! I am glad you are okay. I agree with Teresa, the tingling is definitely not a good sign, so I wouldn't let them prescribe that for you in the future!

9:12 PM  
Blogger Courtney said...

I am glad you are ok after taking that. Holy cow that is scary. Well feel better and no more self medicating. LOL.

7:46 AM  
Blogger Stacy Kaye said...

I'm glad you're all right! I hope that you find out soon when he's coming home for SURE! You must be so excited! When do you leave for CHINA!?

8:49 AM  
Blogger Household6 said...

Sounds like the time I was having beer with my migraine medication. A nurse at the party I was at said I was trying to off myself because it works as a vasel constrictant and the beer a blood thinner.

Be careful!

HH6

11:59 AM  

Post a Comment

<< Home